Alert archive / Ohio / River Flood Warnings in 2017
River Flood Warning 1, NWS Charleston, WV
NWS Charleston, WV issued this river flood warning at Mar 1, 2017, 6:15 PM EST for Washington County, Ohio. It took effect at Mar 1, 2017, 7:00 PM EST. It was in force for 6 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 1, 2017, 6:15 PM EST (23:15 UTC)
- In effect from
- Mar 1, 2017, 7:00 PM EST
- Expired
- Mar 2, 2017, 1:00 AM EST
- In force
- 6 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- Minor
County Washington County, OH
The radar
The Charleston,WV radar (KRLX), 138 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Muskingum River at Beverly (BEVO1). The gauge peaked at 29.23 ft at Mar 1, 2017, 8:00 PM EST.
- Action stage
- 26 ft
- Minor stage
- 29 ft
- Moderate stage
- 34 ft
- Major stage
- 40 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03150500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
681 WGUS41 KRLX 012315 FLWRLX BULLETIN - IMMEDIATE BROADCAST REQUESTED RIVER FLOOD WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 615 PM EST WED MAR 1 2017 ...The National Weather Service in Charleston Wv has issued a flood warning for the following rivers... Muskingum River... Affecting the following counties in Ohio...Washington. The Muskingum River in Beverly is almost at bank full and is expected to rise and crest slightly above flood stage of 29 feet by 7PM this evening. Minor flooding is expected and the river should drop below flood stage by 10PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around and don't drown. Do not drive into areas where water is flowing over the roadway. Most deaths occur when motorists try crossing flooded roads. Please report high water to the National Weather Service by calling toll free...1-800-401-9535...when you can do so safely. You may also report flooding by posting your report to the Charleston West Virginia National Weather service Facebook page...or by using the Twitter HASHTAG...NWSRLX. && OHC167-020600- /O.NEW.KRLX.FL.W.0001.170302T0000Z-170302T0600Z/ /BEVO1.1.ER.170302T0000Z.170302T0000Z.170302T0000Z.NO/ 615 PM EST WED MAR 1 2017 the National Weather Service in Charleston Wv has issued a * Flood Warning for the Muskingum River At Beverly. * until late tonight...or until the warning is cancelled. * At 5:45 PM Wednesday the stage was 28.9 feet. * Minor Flooding is forecast. * Flood stage is 29.0 feet. * Forecast...the river is expected to rise to near flood stage this evening. * At stages near 29.0 feet...Low areas, and farmland, camps, and a few homes are flooded. Sections of Route 60 one and a half miles, and four miles downstream from Beverly are flooded. * A crest near 29.0 feet compares to a previous crest of 30.4 feet on March 14 2015. && LAT...LON 3961 8175 3960 8149 3951 8146 3945 8151 3952 8184 $$ kistner
2 follow-up statements
729 WGUS81 KRLX 020252 FLSRLX RIVER FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 952 PM EST WED MAR 1 2017 ...The flood warning continues for the following rivers...Muskingum River. At Beverly... Affecting the following counties in Ohio...Washington. The Muskingum River at Beverly continues to slowly rise and will likely crest at about 29.3 feet in the next couple hours. Minor flooding is expected and the River should drop back below flood stage early Thursday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around and don't drown. Do not drive into areas where water is flowing over the roadway. Most deaths occur when motorists try crossing flooded roads. Please report high water to the National Weather Service by calling toll free...1-800-401-9535...when you can do so safely. You may also report flooding by posting your report to the Charleston West Virginia National Weather service Facebook page...or by using the Twitter HASHTAG...NWSRLX. * The next statement will be issued around ****** [PUT TIME HERE AM/PM] ****** or sooner if conditions change. && OHC167-020852- /O.EXT.KRLX.FL.W.0001.000000T0000Z-170302T1307Z/ /BEVO1.1.ER.170301T2310Z.170302T0600Z.170302T0707Z.NO/ 952 PM EST WED MAR 1 2017 ...Flood Warning extended until Thursday morning...The Flood Warning continues for the Muskingum River At Beverly. * AT 8:45 PM Wednesday the stage was 29.2 feet. * Minor Flooding is occurring and Minor Flooding is forecast. * Flood stage is 29.0 feet. * Forecast...The River will continue rising to near 29.3 feet by midnight. The river will fall below flood stage by about 2AM. * At stages near 29.0 feet...Low areas, and farmland, camps, and a few homes are flooded. Sections of Route 60 one and a half miles, and four miles downstream from Beverly are flooded. * A crest near 29.3 feet compares to a previous crest of 30.4 feet on March 14 2015. && LAT...LON 3961 8175 3960 8149 3951 8146 3945 8151 3952 8184 $$ Kistner
885 WGUS81 KRLX 020530 FLSRLX RIVER FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1230 AM EST THU MAR 2 2017 ...The flood warning is cancelled for the following rivers...Muskingum River. At Beverly... Affecting the following counties in Ohio...Washington. As of midnight, the Muskingum River at Beverly was back within its banks at 28.5 feet and falling. It is expected to continue falling slowly overnight and Thursday before leveling off near 25 feet through Friday. It will then slowly fall over the weekend. There are still other low spots along the river that may be in flood, along with area roads as tributaries continue to run high. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around and don't drown. Do not drive into areas where water is flowing over the roadway. Most deaths occur when motorists try crossing flooded roads. Please report high water to the National Weather Service by calling toll free...1-800-401-9535...when you can do so safely. You may also report flooding by posting your report to the Charleston West Virginia National Weather service Facebook page...or by using the Twitter HASHTAG...NWSRLX. * The next statement will be issued around ****** [PUT TIME HERE AM/PM] ****** or sooner if conditions change. && OHC167-020600- /O.CAN.KRLX.FL.W.0001.000000T0000Z-170302T1307Z/ /BEVO1.1.ER.170301T2310Z.170302T0145Z.170302T0305Z.NO/ 1230 AM EST THU MAR 2 2017 The Flood Warning is cancelled for the Muskingum River At Beverly. * AT 11:45 PM Wednesday the stage was 28.6 feet. * fell below flood stage at 10:05 PM Wednesday. * Flood stage is 29.0 feet. * Forecast...the river will continue to fall to 25.6 feet by Friday morning. * A crest near 28.7 feet compares to a previous crest of 26.8 feet on April 12 2016. && LAT...LON 3961 8175 3960 8149 3951 8146 3945 8151 3952 8184 $$ TRM
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this river flood warning went out at Mar 1, 1:38 PM EST, 4 hours 37 minutes earlier.
Area forecast discussion, Mar 1, 1:38 PM EST, 4 hours 37 minutes before
Area Forecast Discussion
National Weather Service Charleston WV
138 PM EST Wed Mar 1 2017
.SYNOPSIS...
Strong cold heads east this afternoon. Reinforcing clipper
system Thursday night into Friday. High pressure this weekend.
&&
.NEAR TERM /THROUGH THURSDAY/...
As of 1210 PM Wednesday...
Busy morning with strong to severe thunderstorms moving through.
This is headed east, but cold front still expected to slide
through this afternoon into this evening so have chance to
likely POPs lingering with light to moderate rain showers into
this evening. Cancelled part of the flash flood watch as
heavy rainfall begins to taper off, still have some areal and
river type flooding ongoing however.
Cold enough temperatures arrive late this evening to start a
transition to snow showers across the mountains with some light
accumulations possible. These should taper off through Thursday
morning.
Also quite strong down glide winds behind the front and have
gone with a wind advisory for the ridges of Pocahontas and
Randolph county. Did not take this west into the lowlands, but
will need to be watched for need to expand westward if winds do
better mixing down overnight.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
As of 138 PM Wednesday...
Models indicate a mid-level shortwave will push southeast
Thursday night into Friday. In response, precipitation should
overspread the region Thursday night...before coming to an end
by late Friday. Rain early Thursday night should quickly
transition to snow during the night with several inches of snow
possible across the northern mountains by late Friday morning.
High pressure will build into the area on Friday bringing the
precipitation to an end.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
As of 138 PM Wednesday...
High pressure dominates the weekend, and holds on through early
next week while slowly pushing east. Next frontal system is
slated for Monday night into Tuesday time frame Temperatures
should be warm enough that the precipitation will be in the form
of rain.
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
As of 1215 PM Wednesday...
Strong squall line has moved east, but still have some showers
and maybe a rumble of thunder through this afternoon. Do not
expect any IFR but periods of MVFR are likely. Tried to time
these out, but confidence not real high on this. Cold enough
tonight that lingering rain showers should transition to snow
showers across higher terrain, but kept out of EKN for now.
Gusty winds expected through TAF period.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z THURSDAY...
FORECAST CONFIDENCE: Low to Medium.
ALTERNATE SCENARIOS: Timing of category changes in showers may
vary.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05
EST 1HRLY 13 14 15 16 17 18 19 20 21 22 23 00
CRW CONSISTENCY M M M M L L H H M M M M
HTS CONSISTENCY H H M M M M M M H M H M
BKW CONSISTENCY M M M M M M L L L L H L
EKN CONSISTENCY H H H H H L M H L H M L
PKB CONSISTENCY H H H M H H H H H H H L
CKB CONSISTENCY H H H H H H H M H H H L
AFTER 18Z THURSDAY...
No widespread IFR conditions are expected at this time.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flash Flood Watch until 7 PM EST this evening for WVZ008>011-
016>020-027>032-039-040-519>522-525-526.
Wind Advisory from 9 PM this evening to 8 AM EST Thursday for
WVZ523-526.
OH...Flash Flood Watch until 7 PM EST this evening for OHZ076.
KY...None.
VA...None.
&&
SYNOPSIS...MZ/26
NEAR TERM...MZ
SHORT TERM...JSH
LONG TERM...JSH
AVIATION...MZHazardous weather outlook, Mar 1, 3:46 PM EST, 2 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 346 PM EST Wed Mar 1 2017 WVZ523-526-022100- Northwest Pocahontas-Southeast Randolph- 346 PM EST Wed Mar 1 2017 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 8 AM EST THURSDAY... This Hazardous Weather Outlook is for portions of northeast West Virginia. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-515>522-524-525-022100- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne- Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha- Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton- Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Southeast Pocahontas- Northwest Randolph- 346 PM EST Wed Mar 1 2017 This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, southwest Virginia, and portions of central West Virginia, northeast West Virginia, northern West Virginia, southeast West Virginia, southern West Virginia and western West Virginia. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Mar 1, 3:57 PM EST, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
357 PM EST WED MAR 1 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM TSTM WND DMG 5 SSE AUBURN 39.03N 80.83W
03/01/2017 GILMER WV PUBLIC
MANY TREES DOWN WITH A LOT OF DAMAGE.
&&
JWLocal storm report, Mar 1, 4:01 PM EST, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
401 PM EST WED MAR 1 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 AM TSTM WND DMG 5 SSE AUBURN 39.03N 80.83W
03/01/2017 GILMER WV PUBLIC
MANY TREES DOWN WITH A LOT OF DAMAGE.
&&
JWLocal storm report, Mar 1, 4:03 PM EST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
403 PM EST WED MAR 1 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM TSTM WND DMG 5 SSE AUBURN 39.03N 80.83W
03/01/2017 GILMER WV PUBLIC
MANY TREES DOWN WITH A LOT OF DAMAGE.
&&
JWLocal storm report, Mar 1, 4:06 PM EST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
406 PM EST WED MAR 1 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 AM TSTM WND DMG 7 NNE RAVENSWOOD 39.05N 81.73W
03/01/2017 JACKSON WV PUBLIC
3" LIMBS DOWN ACROSS ROAD.
&&
JWLocal storm report, Mar 1, 4:12 PM EST, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
412 PM EST WED MAR 1 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM TSTM WND DMG 3 S BUCHTEL 39.42N 82.19W
03/01/2017 ATHENS OH FIRE DEPT/RESCUE
LARGE TREE FELL AND TOOK OUT ELECTRIC POLES.
RIGHT NEXT TO THE ASPHALT PLANT AND COUNTY
RD 1.
&&
JWLocal storm report, Mar 1, 4:25 PM EST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
425 PM EST WED MAR 1 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 AM TSTM WND DMG 3 S MULLENS 37.54N 81.38W
03/01/2017 WYOMING WV PUBLIC
REPORTED AT BUD,WV TREES DOWN AND POWER OUT.
&&
JWThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 3:32 AM EST | Special Weather Statement | RLX | Athens, Morgan, Vinton | 43 min |
| Mar 1, 3:36 AM EST | Special Weather Statement | RLX | Morgan, Perry | 39 min |
| Mar 1, 3:48 AM EST | Severe Thunderstorm Warning | RLX | Athens, Morgan, Vinton, Washington | 27 min |
| Mar 1, 4:14 AM EST | Severe Thunderstorm Warning | RLX | Morgan, Washington | 31 min |
| Mar 1, 5:04 AM EST | Special Weather Statement | RLX | Gallia, Jackson | 26 min |
| Mar 1, 5:30 AM EST | Special Weather Statement | RLX | Gallia | 30 min |
| Mar 1, 5:44 AM EST | Severe Thunderstorm Warning | RLX | Gallia, Meigs | 31 min |
| Mar 1, 6:08 AM EST | Flash Flood Warning | RLX | Gallia, Jackson, Lawrence | 3 hr |
| Mar 1, 6:12 AM EST | Severe Thunderstorm Warning | RLX | Gallia, Lawrence | 33 min |
| Mar 1, 6:44 AM EST | Severe Thunderstorm Warning | RLX | Gallia, Lawrence | 31 min |
| Mar 1, 7:02 AM EST | Special Weather Statement | RLX | Lawrence | 28 min |
| Mar 1, 7:53 AM EST | Areal Flood Warning | RLX | Meigs | 3 hr |
| Mar 1, 8:02 AM EST | Areal Flood Warning | RLX | Washington | 3 hr |
| Mar 1, 8:22 AM EST | Severe Thunderstorm Warning | RLX | Gallia, Jackson, Lawrence | 23 min |
| Mar 1, 8:23 AM EST | Flash Flood Warning | RLX | Athens, Jackson, Morgan, Perry, Vinton | 3 hr |
| Mar 1, 8:28 AM EST | Special Weather Statement | RLX | Athens, Morgan, Vinton | 32 min |
| Mar 1, 8:34 AM EST | Flash Flood Warning | RLX | Perry | 3 hr |
| Mar 1, 8:47 AM EST | Severe Thunderstorm Warning | RLX | Athens, Gallia, Jackson, Lawrence, Meigs, Vinton | 28 min |
| Mar 1, 8:58 AM EST | Tornado Warning | RLX | Gallia, Meigs | 32 min |
| Mar 1, 9:01 AM EST | Severe Thunderstorm Warning | RLX | Lawrence | 44 min |
| Mar 1, 9:03 AM EST | Special Weather Statement | RLX | Washington | 27 min |
| Mar 1, 9:07 AM EST | Flash Flood Warning | RLX | Athens, Gallia, Jackson, Meigs, Morgan, Vinton | 5 hr |
| Mar 1, 9:09 AM EST | Flash Flood Warning | RLX | Washington | 5 hr |
| Mar 1, 9:12 AM EST | Flash Flood Warning | RLX | Gallia, Jackson, Lawrence | 5 hr |
| Mar 1, 9:16 AM EST | Severe Thunderstorm Warning | RLX | Gallia, Lawrence, Meigs | 29 min |
| Mar 1, 9:28 AM EST | Tornado Warning | RLX | Meigs | 32 min |
| Mar 1, 11:05 AM EST | Areal Flood Warning | RLX | Athens, Jackson, Morgan, Perry, Vinton | 9 hr |
| Mar 1, 11:33 AM EST | Areal Flood Warning | RLX | Athens, Gallia, Jackson, Meigs, Morgan, Vinton | 3 hr |
| Mar 1, 11:39 AM EST | Areal Flood Warning | RLX | Gallia, Jackson, Lawrence | 16 hr |
| Mar 1, 12:23 PM EST | Areal Flood Warning | RLX | Washington | 8 hr |
| Mar 1, 2:40 PM EST | Areal Flood Warning | RLX | Meigs | 12 hr |
Nearby
River Flood Warnings in Ohio, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.